Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can hearing loss cause depression?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
can hearihg loss cause depression?
double strke 2003
kidney failing
high blood pressure
Posted Thu, 18 Apr 2013 in Depression
Answered by Dr. Seikhoo Bishnoi 1 hour later
Welcome to Health Care Magic

Hearing loss don't causes depression directly. But as hearing loss causes disability and impairment in normal functioning so it can potentiate the risk of getting depressed. But it is not a direct cause of depression.

You have mentioned Double stroke in 2003, High BP, Diabetes, failing kidney on medical history and you are 81 years old.

Out of these Stroke alone is a risk factor for depression. Post stroke depression is a very common cause of depression in elderly. Following episode of stroke with in 2-4 weeks individuals start showing symptoms of depression.

Diabetes with poor glycemic control is also a direct risk factor for depression. So proper control of glucose is advised. Renal failure especially chronic renal failure also potentiates the depression.

Hope I cleared your doubt. You can ask follow up questions if you have more queries.

Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor